IMI-BAS BAS
 

BulDML at Institute of Mathematics and Informatics >
ITHEA >
International Journal ITA >
2007 >
Volume 14 Number 4 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10525/698

Title: Algorithmic Minimization of Non-zero Entries in 0,1-Matrices
Authors: Toni, Adriana
Castellanos, Juan
Erviti, Jose
Keywords: Zero-One Matrices
Analysis of Algorithms and Problem Complexity
Data Structures
Models of Computation
Issue Date: 2007
Publisher: Institute of Information Theories and Applications FOI ITHEA
Abstract: In this paper we present algorithms which work on pairs of 0,1- matrices which multiply again a matrix of zero and one entries. When applied over a pair, the algorithms change the number of non-zero entries present in the matrices, meanwhile their product remains unchanged. We establish the conditions under which the number of 1s decreases. We recursively define as well pairs of matrices which product is a specific matrix and such that by applying on them these algorithms, we minimize the total number of non-zero entries present in both matrices. These matrices may be interpreted as solutions for a well known information retrieval problem, and in this case the number of 1 entries represent the complexity of the retrieve and information update operations.
URI: http://hdl.handle.net/10525/698
ISSN: 1313-0463
Appears in Collections:Volume 14 Number 4

Files in This Item:

File Description SizeFormat
ijita14-4-p03.pdf87.75 kBAdobe PDFView/Open

 



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0!   Creative Commons License DSpace Software Copyright © 2002-2009  The DSpace Foundation - Feedback